Calling all Applied Improv pros! Let's get buzzy like springtime bees!

Take Action. 

Take Action. 

Join us for a brilliant day of fun and fellowship as we enjoy a true AIN-style gathering. What does that mean? 

We'll co-create a rewarding day...
--Share ideas, activities, food & drink
--Have invigorating discussions about the work we do
--Get in gear about how Applied Improvisation can be a powerful force for good in the turbulent times we are in.

-- Michael Burns will lead us in a special program addressing Improv for social action, culminating in a performance and talk back at MopCo Theater Saturday night. 

WHY YOU DON'T WANT TO MISS THIS
--Have fun with a community of like-minded professionals
--Increase your professional network and presence
--Learn about national, international & regional resources available
--Get juicy new approaches, games, and activities
--Maestro at MopCo on Friday night 4/28!

Reserve now to secure your spot in this event! Spaces are limited.

If you are coming to the event...

Parking: 

Friday Night: 

You can check in between 5-6 PM, and if you are sleeping upstairs, stow your sleeping bag and gear up there. Please note, there is an 8 PM show, so improvisers will be running around, but your stuff can go in the back office til later. 

Dinner: 

Dinner price is not included, but if you would like to join a group planning on eating up the street at  Persian Bite, you can add your name to a reservation list by Thursday night, by emailing hey@mopco.org with subject line Fri Dinner.  We'll call in the group reservation.

Maestro Show:  

Friday night show is at 8 PM; If you would like to play in the Maestro match, please email hey@mopco.org with the subject Line Maestro, and let us know. We can't promise, but we'll do our best to get veryone who wants to play into the show.  Warmup is at 7 PM! If you want to play but have never been in a Maestro show before, plan on 6:45, so you can get a quick overview of the format. 

The Mopco show ends at roughly 10 PM. Those staying and friends are welcome to socialize as late as you want--but please be kind to those who need their beauty rest. 

 

Refreshments at the theatre: Our tiny cafe/concession stand sells beer, wine, cider, soda, coffee, etc; If you would like to party a bit after the show Friday or Sat., BYOB--the cafe closes at intermission. 

 

Where is it?  10 North Jay Street, Schenectady. From the NYS Thruway, exit 25

IF YOU ARE COMING BY TRAIN: Trains do arrive at Schenectady, a ten minute walk, but many more per day to Albany, which requires a car from the station to the theatre. Please plan ahead--if possible, we'll arrange for local folks to help get you from Albany Train and back again, but we need some notice! PLAN AHEAD! then, email us  with the subject line Help getting from Train? to see if we can help you get to the theatre.

SATURDAY: 

Check in is from 9-10 AM, Mopco will provide coffee, Danish/fruit type stuff then. 

Saturday Lunch: You are on your own: there are a number of restaurants within walking distance . We recommend just getting a piece or two of tomato pie at Perecca's or a sandwich (eat in or to go) at Civitello's, but it's up to you! 

Saturday Dinner:  You can improvise: We will have pizza at the theatre in the case of a time crunch/desire to hang close before 8 PM show. 

SATURDAY SHOW: 

The plan is to present a short piece based on our work in the afternoon, then go into the regular Mopco show. Call is 7 for warmup. Our piece will probably be 10-20 minutes in length, including a very brief intro and talkback for the audience members who aren't AIN folk.  We'll have seats reserved for AIN performers for the rest of the show. 

The plan is to present a short piece based on our work in the afternoon, then go into the regular Mopco show. Call is 7 for warmup. Our piece will probably be 10-20 minutes in length, including a very brief intro and talkback for the audience members who aren't AIN folk.  We'll have seats reserved for AIN performers for the rest of the show. 

SATURDAY SCHEDULE

Saturday, April 29  -  Registration for AIN regional conference (full day)

9:00 - 10:00 Arrival & check in     (Amtrak schedule earliest arrival is 10:30am)

10:00 - 10:20 Name games & connection (20 min): Erica
10:20 - 10:30 Intro to AIN,  latest news and agenda  -- Jenny & Ellen (10 min).

10:30 -11:15 "Creating an Improv-based Empathy Assessment" Nancy Watt (45 min)

11:15 - 11:30 break (15 min)

11:30 - 12:30.  Games to build empathy and connection swap (1 hour)

12:30 - 1:30 Lunch

1:30 - 2:30 Facilitated needs assessment of NE regional group, AIN Kat  business meeting (1 hour)

2:30 - 2:45 break (15 min)

2:45 - 5:30  Michael’s workshop Improv theatre in social action(2:45 hours)Help structure this! Take a quick poll!

5:30 - 6:00 Closing activities --  reflections and action steps facilitated by Jenny

6:00 - 7:00 Dinner on your own (1 hour) (Again, we'll most likely have the option of Pizza upstairs available) 

8:00  - Workshop product show (20 min) + discussion / activity with audience (30 min)flows into MopCo show

The Conference FORMALLY ends Saturday night; but if you are staying over, INFORMAL socialness may indeed commence! 

Note for those who stay over at the theatre Sat night: You might want to arrange to meet others who stayed in hotels or what-have-you for brunch, or you can wake up and take a reasonable amount of time for goodbyes...We'll have coffee on, and we just need the building ready for other activities by ten AM. 

Three ticket options -- 

1. Sat Workshop & Sat Show ($40)
This ticket is for attendees who are coming for Saturday daytime and Saturday night show. 

Fri Show + Sat Workshop & Sat Show ($50)
This ticket is for folks coming in Friday who want to see the MopCo show and then enjoy the full day Saturday plus the Saturday night show. 

Fri Show + Sleepover + Sat Workshop & Sat Show ($65)
This ticket gets you the Friday night show, Saturday session, Saturday night show AND a space to crash at the MopCo theatre. Limit 10 people
BYOB (Bring Your Own Bed!)

*Meals not included in ticket prices

 

About Applied Improvisation

Applied improvisation uses the principles, tools, practices, skills and mind-sets developed in comedy, jazz and theatre and utilises them for non-theatrical or performance purposes.

Practitioners of applied improvisation facilitate workshops, for individuals or organisations, introducing them to these principles, tools etc. via solo, paired or group exercises, activities and games.

Participants of applied improvisation workshops are able to integrate these principles; tools etc. into their daily lives. Personal development, team building, creativity, innovation and wellbeing are some of their areas that benefit from learning applied improvisation methods.